MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 840
Medical Device Problem Code Device Inoperable (1663)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The service engineer inspected the device and found the ventilator was sensing patient on start up.The service engineer replaced the exhalation pressure transducer printed circuit board.The ventilator passed all tests and operated within the manufacturing specifications.Product analysis: an exhalation transducer printed circuit board (pcb) was returned to covidien/ medtronic¿s product analysis.A visual inspection of the returned component was performed, no notable conditions were found.The returned component was installed into a test ventilator for analysis; the diagnostic logs were reviewed and functionality testing was performed.When the test ventilator was put into ventilation mode a ventilator inoperable message was generated.An investigation was performed and the product analysis technician reported that the root cause was isolated to an electronic pressure switch component.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the 840 ventilator alarmed with a patient disconnect when powered on.The ventilator was not in use on a patient at the time of the event.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key7172208
Report Number8020893-2018-00013
Device Sequence Number19061935
Product Code CBK
UDI-Device Identifier10884521077201
UDI-Public10884521077201
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K970460
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number840
Device Catalogue Number4-840220NISB-EN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2017
Initial Report FDA Received Date01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1